Alert archive / Arizona / Red Flag Warnings in 2017
Red Flag Warning 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at May 24, 2017, 3:44 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 25, 2017, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2017, 3:44 AM MST (10:44 UTC)
- In effect from
- May 25, 2017, 11:00 AM MST
- Expired
- May 25, 2017, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3742 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
106 WWUS85 KFGZ 241044 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 344 AM MST Wed May 24 2017 AZZ107-110>114-116-117-140-241845- /O.UPG.KFGZ.FW.A.0005.170525T1800Z-170526T0300Z/ /O.NEW.KFGZ.FW.W.0007.170525T1800Z-170526T0300Z/ Coconino Plateau (Fire Weather Zone 107)- Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 344 AM MST Wed May 24 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR PORTIONS OF NORTH NORTH CENTRAL AND EASTERN ARIZONA (Fire Weather Zones 107 110 111 112 113 114 116 117 140)... The National Weather Service in Flagstaff has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Thursday. The Fire Weather Watch for this time is no longer in effect. * 20 FOOT WIND...West-southwest 20 to 25 MPH gusting to 40 MPH. * RELATIVE HUMIDITY...8 to 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$
5 follow-up statements
063 WWUS85 KFGZ 241749 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 1049 AM MST Wed May 24 2017 AZZ107-110>114-116-117-140-251400- /O.CON.KFGZ.FW.W.0007.170525T1800Z-170526T0300Z/ Coconino Plateau (Fire Weather Zone 107)- Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 1049 AM MST Wed May 24 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR PORTIONS OF NORTH NORTH CENTRAL AND EASTERN ARIZONA (FIRE WEATHER ZONES 107 110 111 112 113 114 116 117 140)... * 20 FOOT WIND...West-southwest 20 to 25 MPH gusting to 40 MPH. * RELATIVE HUMIDITY...8 to 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$ KD
389 WWUS85 KFGZ 242204 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 304 PM MST Wed May 24 2017 AZZ104>106-109-115-139-250615- /O.EXA.KFGZ.FW.W.0007.170525T1800Z-170526T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Western Mogollon Rim (Fire Weather Zone 115)- Black Mesa Area (Fire Weather Zone 139)- 304 PM MST Wed May 24 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR COCONINO AND APACHE COUNTIES... The National Weather Service in Flagstaff has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Thursday. * 20 FOOT WIND...West-southwest 20 to 25 MPH gusting to 40 MPH. * RELATIVE HUMIDITY...8 to 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$ AZZ107-110>114-116-117-140-250615- /O.CON.KFGZ.FW.W.0007.170525T1800Z-170526T0300Z/ Coconino Plateau (Fire Weather Zone 107)- Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 304 PM MST Wed May 24 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF NORTHEAST ARIZONA... * 20 FOOT WIND...West-southwest 20 to 25 MPH gusting to 40 MPH. * RELATIVE HUMIDITY...8 to 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$ KD
926 WWUS85 KFGZ 251212 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 512 AM MST Thu May 25 2017 AZZ104>107-109>117-139-140-252230- /O.CON.KFGZ.FW.W.0007.170525T1800Z-170526T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 512 AM MST Thu May 25 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR COCONINO AND APACHE COUNTIES... * 20 FOOT WIND...West-southwest 20 to 25 MPH gusting to 40 MPH. * RELATIVE HUMIDITY...8 to 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$
350 WWUS85 KFGZ 252215 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 315 PM MST Thu May 25 2017 AZZ111-113-114-140-260615- /O.NEW.KFGZ.FW.W.0008.170526T1800Z-170527T0300Z/ /O.CON.KFGZ.FW.W.0007.000000T0000Z-170526T0300Z/ Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 315 PM MST Thu May 25 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR NAVAJO AND APACHE COUNTIES... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL PORTIONS OF NAVAJO AND APACHE COUNTIES... The National Weather Service in Flagstaff has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Friday. * 20 FOOT WIND...West-southwest 20 to 25 MPH gusting to 40 MPH. * RELATIVE HUMIDITY...8 to 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$ AZZ104>107-109-110-112-115>117-139-260300- /O.CON.KFGZ.FW.W.0007.000000T0000Z-170526T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Black Mesa Area (Fire Weather Zone 139)- 315 PM MST Thu May 25 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR COCONINO, NAVAJO, AND APACHE COUNTIES... * 20 FOOT WIND...West-southwest 20 to 25 MPH gusting to 40 MPH. * RELATIVE HUMIDITY...8 to 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$ TM
790 WWUS85 KFGZ 260255 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 755 PM MST Thu May 25 2017 AZZ111-113-114-140-260400- /O.EXP.KFGZ.FW.W.0007.000000T0000Z-170526T0300Z/ /O.CON.KFGZ.FW.W.0008.170526T1800Z-170527T0300Z/ Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 755 PM MST Thu May 25 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR NAVAJO AND APACHE COUNTIES... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR NAVAJO AND APACHE COUNTIES... The National Weather Service in Flagstaff has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Friday. * 20 FOOT WIND...West-southwest 20 to 25 MPH gusting to 45 MPH. * RELATIVE HUMIDITY...8 to 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * Thursdays Red Flag Warning will be allowed to expire at 8 pm MST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ104>107-109-110-112-115>117-139-260400- /O.EXP.KFGZ.FW.W.0007.000000T0000Z-170526T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Black Mesa Area (Fire Weather Zone 139)- 755 PM MST Thu May 25 2017 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR COCONINO, NAVAJO, AND APACHE COUNTIES... Todays Red Flag Warning will be allowed to expire at 8 pm MST. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 23, 8:24 PM MST, 7 hours 20 minutes earlier.
Area forecast discussion, May 23, 8:24 PM MST, 7 hours 20 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 824 PM MST Tue May 23 2017 .SYNOPSIS...Expect dry, breezy and warm conditions on Wednesday. Low pressure over the western United States will bring windy and cooler conditions to northern Arizona from Thursday through Friday. Lighter winds are forecast for the weekend as high pressure builds in from the west. && .UPDATE... Tonights forecast is in good shape with no updates planned. && .PREV DISCUSSION /347 PM MST/...Sunny, warm and dry conditions have been observed across northern Arizona today. Similar conditions are forecast on Wednesday, along with increasing southwest winds. On Thursday, a trough developing over the western United States will bring stronger southwest winds and cooler temperatures. The strongest winds are forecast along and north of the Mogollon Rim, where much of the area will experience southwest winds from 20 to 30 mph with gusts up to 45 mph. A Fire Weather Watch remains in effect for portions of north-central and eastern Arizona on Thursday. Gusty winds continue on Friday, especially across Navajo and Apache counties. Winds will likely begin to decrease on Saturday, as high pressure builds into the region from the west. && .AVIATION...For the 00Z package...VFR conditions for most for the next 24 hours, the exception at KGCN where will smoke from a nearby rx burn to bring vsbys down to 1 mile through 14z Weds. Sfc winds light and variable through 16z becoming SW 15-20kt gusts to 30kt. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A dry and warm weather pattern will continue through Wednesday. West-southwest winds begin to increase Wednesday afternoon when local areas of critical fire weather conditions are possible. Thursday through Saturday...Wind speeds increase Thursday and Friday while dry conditions continue. Temperatures will trend lower during this period than early this week. A Fire Weather Watch has been issued for strong wind and low humidity for portions of north central and eastern Arizona Thursday, and critical conditions will be possible again Friday. && .FGZ WATCHES/WARNINGS/ADVISORIES...Fire Weather Watch from Thursday morning through Thursday evening FOR AZZ107-110>114-116-117-140. && PUBLIC...DL/RR AVIATION...DL FIRE WEATHER...RR For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, May 23, 5:24 AM MST, 22 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 524 AM MST Tue May 23 2017 AZZ007-010>014-016-017-040-240700- Coconino Plateau-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains- Northeast Plateaus and Mesas South of Hwy 264- 524 AM MST Tue May 23 2017 This Hazardous Weather Outlook is for portions of north central Arizona and northeast Arizona. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Wind speeds will increase Wednesday through the end of the work week. Increased wind may combine with low humidity to produce areas of critical fire weather conditions across north central and eastern Arizona Thursday afternoon and a Fire Weather Watch has been issued. Critical conditions will be possible again Friday afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:21 AM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 40 hr |
Nearby
Red Flag Warnings in Arizona, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.